Alert archive / West Virginia / Flood Watches in 2011

Flood Watch 1, NWS Charleston, WV

January 1, 20114 counties in West Virginia

NWS Charleston, WV issued this flood watch at Jan 1, 2011, 4:31 AM EST for 4 counties in West Virginia. It took effect at Jan 1, 2011, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 4:31 AM EST (09:31 UTC)
In effect from
Jan 1, 2011, 11:00 AM EST
Expired
Jan 2, 2011, 4:00 AM EST
In force
17 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Barbour County, WV, McDowell County, WV, Upshur County, WV, Wyoming County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WGUS61 KRLX 010931
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EST SAT JAN 1 2011

WVZ033>040-046-047-011745-
/O.NEW.KRLX.FA.A.0001.110101T1600Z-110102T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
431 AM EST SAT JAN 1 2011

...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST 
 VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...
 INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS 
 AND RALEIGH. IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. 
 IN NORTHERN WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN 
 SOUTHERN WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING.

* FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT

* ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN IS EXPECTED TODAY
  AHEAD OF A COLD FRONT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
  THE SNOWPACK WILL ALSO BE MELTING...AND WILL BE CONTRIBUTING
  EVEN MORE WATER TO THE RUNOFF. THESE TWO SOURCES MAY COMBINE TO
  PRODUCE FLOODING OF SMALL CREEKS AND STREAMS. AT THIS
  TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED...ALTHOUGH THEY
  MAY BECOME SWOLLEN LATE TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
314 
WGUS61 KRLX 011241
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
741 AM EST SAT JAN 1 2011

WVZ033>040-046-047-012045-
/O.CON.KRLX.FA.A.0001.110101T1600Z-110102T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
741 AM EST SAT JAN 1 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM EST THIS MORNING
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN 
 WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING.

* FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT

* ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN IS EXPECTED TODAY
  AHEAD OF A COLD FRONT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
  THE SNOW PACK WILL ALSO BE MELTING...AND WILL BE CONTRIBUTING
  EVEN MORE WATER TO THE RUNOFF. THESE TWO SOURCES MAY COMBINE TO
  PRODUCE FLOODING OF SMALL CREEKS AND STREAMS. AT THIS
  TIME...FLOODING OF LARGER RIVERS IS NOT EXPECTED...ALTHOUGH
  STRONG RISES ON THESE LARGER WATERWAYS WILL KEEP THEM SWOLLEN
  THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL
STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR
WATER LEVELS PERIODICALLY.  BE ALERT FOR POSSIBLE FLOOD WARNINGS.
BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
883 
WGUS61 KRLX 011945
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EST SAT JAN 1 2011

WVZ033>040-046-047-020345-
/O.CON.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
245 PM EST SAT JAN 1 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN 
 WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING.

* THROUGH LATE TONIGHT

* AN ADDTIONAL QUARTER TO A HALF INCH OF RAIN IS EXPECTED THIS
  AFTERNOON AND TONIGHT. THE SNOW PACK WILL ALSO BE MELTING...AND
  WILL BE CONTRIBUTING EVEN MORE WATER TO THE RUNOFF. THESE TWO
  SOURCES MAY COMBINE TO PRODUCE FLOODING OF SMALL CREEKS AND
  STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS NOT
  EXPECTED... ALTHOUGH STRONG RISES ON THESE LARGER WATERWAYS WILL
  KEEP THEM HIGH THROUGH SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL
STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR
WATER LEVELS PERIODICALLY.  BE ALERT FOR POSSIBLE FLOOD WARNINGS.
BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
593 
WGUS61 KRLX 020149
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EST SAT JAN 1 2011

WVZ033>040-046-047-021000-
/O.CON.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
849 PM EST SAT JAN 1 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN 
 WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE 
 FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS AND RALEIGH. 
 IN CENTRAL WEST VIRGINIA...NICHOLAS AND WEBSTER. IN NORTHERN 
 WEST VIRGINIA...BARBOUR...RANDOLPH AND UPSHUR. IN SOUTHERN 
 WEST VIRGINIA...FAYETTE...MCDOWELL AND WYOMING.

* UNTIL 5 AM EST SUNDAY

*ALTHOUGH MOSTLY LIGHT RAIN IS EXPECTED OVERNIGHT...THE SNOW PACK
 WILL STILL BE MELTING UNTIL COLDER TEMPERATURES FINALLY ARRIVE
 LATER TONIGHT. THIS SNOW MELT WILL BE CONTRIBUTING TO MORE
 RUNOFF...AND POSSIBLY ENOUGH TO PRODUCE SOME FLOODING OF SMALL
 CREEKS AND STREAMS. AT THIS TIME...FLOODING OF LARGER RIVERS IS
 NOT EXPECTED... ALTHOUGH STRONG RISES ON THESE LARGER WATERWAYS
 WILL KEEP THEM HIGH THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

COUNTY OFFICIALS AND THOSE LIVING ALONG FLOOD PRONE SMALL
STREAMS...SHOULD INCREASE YOUR WEATHER AWARENESS...AND MONITOR
WATER LEVELS PERIODICALLY.  BE ALERT FOR POSSIBLE FLOOD WARNINGS.
BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
489 
WGUS61 KRLX 020900
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EST SUN JAN 2 2011

WVZ033>040-046-047-021000-
/O.CAN.KRLX.FA.A.0001.000000T0000Z-110102T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
400 AM EST SUN JAN 2 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA HAS
BEEN CANCELLED. WHILE LIGHT RAIN SHOWERS MAY CONTINUE INTO
MIDMORNING...AND A FEW RIVERS MAY REMAIN SWOLLEN...NO FLOODING IS
EXPECTED. HIGH PRESSURE AND A DRIER AIRMASS WILL BE BUILDING IN
THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Jan 1, 4:30 AM EST, 1 minute earlier.

Area forecast discussion, Jan 1, 4:30 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
430 AM EST SAT JAN 1 2011

.SYNOPSIS...
WIDESPREAD SHOWERS...EVEN A FEW THUNDERSTORMS...WITH A STRONG COLD
FRONT TODAY. DRIER AND COLDER SUNDAY WITH HIGH PRESSURE BUILDING IN
FOR MONDAY. MOSTLY DRY WITH SEASONABLE TEMPERATURES INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FIRST BAND OF MODERATE TO HEAVY SHOWERS LIFTING THROUGH SOUTHEAST
OHIO AND WESTERN WEST VIRGINIA AT THIS TIME...AIDED BY ISENTROPIC
LIFT.  SOME MODEST INSTABILITY IS ALSO ALLOWING FOR SOME THUNDER IN
THE MAIN LINE.

PLENTY OF RAIN OFF TO THE SOUTHWEST THIS MORNING...AIDED BY 150KT
H300 JET OVER THE MISSISSIPPI VALLEY PLUS ABOUT 1.25 INCHES OF PWAT.
SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE ROBBED BY VIGOROUS
CONVECTION CLOSER TO THE GULF COAST.  NEVERTHELESS...UPPER SUPPORT
PLUS APPROACH AND PASSAGE OF COLD FRONT WILL NECESSITATE SOLID 100
POPS TODAY.  THIS BOUNDARY WILL BE NEAR CVG AT 12Z.  MODELS ARE IN
GOOD AGREEMENT ON TIMING. STILL EXPECT IT TO REACH THE OHIO RIVER
AROUND 17Z...THE CRW/CKB AREA BY 21Z...AND TO CROSS THE MOUNTAINS
AFTER 00Z.  BETTER THUNDER CHANCES MAY ACTUALLY BE DURING THE
MORNING HOURS...BUT KEPT AT LEAST A SLIGHT CHANCE AREAWIDE.
VIGOROUS H850 JET OF 50-60 KTS WILL PRECEDE THE FRONT TODAY.  WAS
NOT IMPRESSED WITH MIXING POTENTIAL...AND WHILE WE MAY SEE GUSTS UP
TO 25 KNOTS DID NOT THINK A WIND ADVISORY WAS NEEDED.  AS FAR AS QPF
AND FLOOD POTENTIAL...SEE HYDROLOGY SECTION BELOW.

FLOW BEHIND FRONT IS MAINLY FROM THE WEST...SO MODELS DRY THINGS OUT
FAIRLY RAPIDLY BEHIND THE FRONT WITHOUT AS MUCH POST-FROPA STRATUS.
PLAYED THIS UP...WITH ONLY MINOR LINGERING PRECIP BEHIND THE FRONT.
COLDER AIR MOVES IN QUICKLY TOO...SUCH THAT CHANGEOVER TO
SNOW...WITH LITTLE ACCUMULATION...STARTS UP IN THE MOUNTAINS AFTER
06Z. EXPECT SOME CLEARING LATE WEST OF THE OHIO.

TRICKY TEMPERATURES TODAY WITH EARLY RAIN...FROPA...AND SOME COLD
AIR TRAPPED IN VALLEYS.  GENERALLY PLAYED MAXES NEAR OR BELOW
MOS...WITH A NONDIURNAL DROP BEHIND THE FRONT.  LIKED MOSGUIDE
TONIGHT WHICH WAS NOT FAR FROM MET/MAV.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
NO MAJOR CHANGES FOR THIS PERIOD...AFTER THE ROUGH START TO 2011 ON
JANUARY 1ST...OUR ENVIRONMENT APPEARS TO BE SETTLING DOWN.

OF COURSE...LONG AFTER THE RAINS ARE OVER...RIVERS WILL STILL BE
SWOLLEN ON SUNDAY...AND ARE NOT COVERED BY THE FLOOD WATCH.  SO
HIGH WATER MAY STILL BE AFFECTING SOME RIVERS.

DID KEEP DAYTIME WINDS ABOVE MOST GUIDANCE...CONSIDERING THE WINDS
IN THE 925 TO 850 MB LEVEL ALONG WITH SOME SUNSHINE AND MIXING.

STILL HUNG ONTO SOME SNOW SHOWERS OVER THE WV MOUNTAINS AT 12Z
SUNDAY...AFTER THE CLEARING 12Z TO 18Z SUNDAY...THE STRATOCUMULUS
CLOUDS MAY ACTUALLY TRY TO INCREASE LATE SUNDAY AFTERNOON OVER
NORTHERN COUNTIES...AS THE 850 MB COLD AIR ADVECTION CONTINUES.

FOR MONDAY INTO TUESDAY...IN THE FAST FLOW ALOFT...AROUND THE 500 MB
HUDSON BAY LOW...THE TRICKY ELEMENT IS CLOUDS...WIND...AND THUS
TEMPERATURES...ESPECIALLY THE OVERNIGHT LOWS.  STILL FIGURED ON WIND
SUNDAY NIGHT SO DID NOT GO AS COLD AS THE 00Z GFS MOS GUIDANCE.  IN
CONTRAST...LESS WIND FIGURED FOR MONDAY NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SFC HIGH BUILDS IN FOR FIRST HALF OF NEXT WEEK. A COLD FRONT IN
ASSOCIATION WITH S/W TROF WILL CROSS TUESDAY THAT MAY SPARK OF SOME
SNOW SHOWERS...PARTICULARLY ACROSS THE NORTH. SFC HIGH BUILDS BACK
IN WEDNESDAY. OVERALL A QUIET WEEK FOR THE MOST PART. FOCUS WILL
BEGIN TO TURN TO POSSIBLE NE GULF/EAST COAST CYCLOGENESIS BY WEEKS
END AS GLOBAL MODELS ARE SHOWING. ECWMF HAS BEEN TOYING WITH
PHASING...CREATING ANOTHER EAST COAST SNOWSTORM. BELOW NORMAL TEMPS
EXPECTED MUCH OF NEXT WEEK.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
00Z SATURDAY THRU 00Z SUNDAY...
A COLD FRONTAL APPROACH AND CROSSING WILL BRING WIDESPREAD RAIN
SHOWERS TODAY...AND A FEW EMBEDDED THUNDERSTORMS.  THE FRONT WILL
REACH THE OHIO RIVER AROUND 17Z...THE CRW/CKB AREA BY 21Z...AND WILL
CROSS THE MOUNTAINS AFTER 00Z.  CIGS WILL LOWER FROM VFR TO MVFR IN
THE HEAVIER RAIN BANDS...WITH OCCASIONAL IFR EXPECTED.  ADDED CB FOR
A FEW RUMBLES OF THUNDER.  CIGS WILL START TO RISE BACK TOWARD VFR
FROM WEST TO EAST AFTER 00Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF HEAVIEST SHOWERS AND LOWER CEILINGS
COULD CHANGE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   SAT 01/01/11
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  H    H    M    H    H    H    M    M    M    M    H    M
HTS CONSISTENCY  H    H    H    H    M    M    L    L    M    M    M    L
BKW CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    L    L    M    M
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    H    H

AFTER 06Z SUNDAY...
IFR POSSIBLE WITH SHOWERS EASTERN PORTIONS OF CWA EARLY SATURDAY
NIGHT.

&&

.HYDROLOGY...
RECEIVED COOP REPORTS OF ABOUT 1 TO 2 INCHES OF WATER IN THE
REMAINING MOUNTAIN SNOWPACK YESTERDAY.  FORECAST QPF IS NOT
EXCESSIVE...GENERALLY ON THE ORDER OF 0.5 TO 0.75 INCH.
HOWEVER...CONCERNED THAT A RELEASE OF SOME OF THE SNOWPACK PLUS THE
EXPECTED RAIN COULD PUSH AVAILABLE LIQUID CLOSE TO 6 HOUR FFG VALUES
OF 1.25-1.5 INCHES IN THE MOUNTAINS.  NOT ENOUGH WATER FOR PROBLEMS
ON THE MAIN RIVERS...BUT SMALL STREAMS COULD HAVE ISSUES.  ISSUED A
FLOOD WATCH FOR THE MORE VULNERABLE COUNTIES...BUT WOULD NOT BE
SURPRISED IF A LATER WESTWARD EXPANSION IS NEEDED.

AS MENTIONED IN THE SHORT TERM...LONG AFTER THE RAINS ARE
OVER...RIVERS WILL STILL BE SWOLLEN ON SUNDAY...AND ARE NOT COVERED
BY THE FLOOD WATCH.  SO HIGH WATER MAY STILL BE AFFECTING SOME
RIVERS.

&&

.EQUIPMENT...
RLX 88D RADAR IS IN DEGRADED MODE.  USE INFORMATION WITH CAUTION.
SOME PRODUCTS MAY BE MISSING.  PARTS ARE ON ORDER.

&&

.CLIMATE...
RECORD REPORT FOR BECKLEY ISSUED AROUND 415 AM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR WVZ033>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...30
AVIATION...CL
HYDROLOGY...CL
Hazardous weather outlook, Dec 31, 3:39 PM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EST FRI DEC 31 2010

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
012045-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
339 PM EST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-012045-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
339 PM EST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE RAIN ON SATURDAY AND MELTING SNOW PACK ARE A CAUSE FOR CONCERN
FOR SMALL STREAM AND HEADWATER RIVER FLOODING. IF THAT THREAT
INCREASES...A FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 1, 3:41 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EST SAT JAN 1 2011

OHZ076-WVZ009>011-015>020-027>029-010930-
BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-KANAWHA WV-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-
WOOD WV-
341 AM EST SAT JAN 1 2011

...SHOWERS AND EMBEDDED THUNDERSTORMS STREAKING NORTHEAST...WILL
AFFECT CALHOUN...EASTERN ROANE...EASTERN WASHINGTON...EASTERN
WOOD...GILMER...NORTHEASTERN KANAWHA...NORTHERN CLAY...
PLEASANTS...RITCHIE...SOUTHWESTERN DODDRIDGE...TYLER...WESTERN
BRAXTON AND WIRT COUNTIES...

AROUND 330 AM...SHOWERS...WITH EVEN SOME EMBEDDED THUNDERSTORMS...
WERE ALONG A LINE FROM AROUND MARIETTA AND PARKERSBURG ON SOUTHEAST
TO NEAR ELIZABETH...GRANTSVILLE...ARNOLDSBURG...AND CLAY.

THE SHOWERS WERE MOVING TOWARD THE NORTHEAST AROUND 30 MPH.

BRIEF MODERATE TO HEAVY SHOWERS MAY CAUSE STANDING WATER AND POOR
VISIBILITY ON ROADS.  SOME WIND GUSTS TO 30 MPH ARE POSSIBLE.

BETWEEN 4 AND 5 O'CLOCK...THESE SHOWERS WILL REACH TOWARD
MIDDLEBOURNE...WEST UNION...GLENVILLE...AND GASSAWAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 11 IN OHIO...AND BETWEEN MILE MARKERS 174 AND 186 IN
WEST VIRGINIA...PLUS I-79 BETWEEN MILE MARKERS 17 AND 65.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3958 8125 3958 8106 3948 8088 3919 8073
      3858 8068 3856 8078 3856 8079 3854 8082
      3838 8141 3897 8141 3951 8163 3961 8126

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:41 AM ESTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Pleasants, Ritchie, Roane and 2 more49 min

Nearby

Flood Watches in West Virginia, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.